Alert archive / Washington / Winter Storm Warnings in 2016

Winter Storm Warning 12, NWS Seattle, WA

December 9, 2016

NWS Seattle, WA issued this winter storm warning at Dec 9, 2016, 1:24 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2016, 1:24 PM PST (21:24 UTC)
Expired
Dec 10, 2016, 3:00 AM PST
In force
14 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

355 
WWUS46 KSEW 092124
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
124 PM PST FRI DEC 9 2016

WAZ555-100530-
/O.UPG.KSEW.WW.Y.0033.000000T0000Z-161210T0000Z/
/O.NEW.KSEW.WS.W.0012.161209T2124Z-161210T0600Z/
EAST PUGET SOUND LOWLANDS-
124 PM PST FRI DEC 9 2016

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR THE EAST PUGET SOUND LOWLANDS FOR SNOW AND LOCAL
FREEZING RAIN...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...SNOW SHOWERS WILL CONTINUE TO MOVE ACROSS THE EAST
  PUGET SOUND LOWLANDS THROUGH THIS EVENING. 

* LOCATION...THE PORTION OF THE EAST PUGET SOUND LOWLANDS CLOSEST
  TO THE CASCADES...INCLUDING LOCATIONS LIKE NORTH BEND, ENUMCLAW,
  AND GOLD BAR. THE PROXIMITY OF THE CASCADES IS PROVIDING SOME
  UPSLOPE ENHANCEMENT TO THE SHOWERS AND IS ALSO TRAPPING COLD AIR
  NEAR THE SURFACE. 

* ACCUMULATION...UP TO AN ADDITIONAL 3 INCHES OF SNOW IS POSSIBLE
  NEAR THE CASCADES THROUGH THIS EVENING WITH LOCALIZED 6 TO 8
  INCH ACCUMULATIONS. A WEATHER SPOTTER IN NORTH BEND HAS REPORTED
  4 AND A HALF INCHES TOTAL SO FAR.

* IMPACTS...SLIPPERY ROADS THAT WILL MAKE TRAVEL DIFFICULT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND
WATER N YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ506-100000-
/O.CON.KSEW.WW.Y.0033.000000T0000Z-161210T0000Z/
WESTERN SKAGIT COUNTY-
124 PM PST FRI DEC 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* TIMING...MAINLY THROUGH 1 PM THIS AFTERNOON BUT LOCALIZED AREAS
  COULD STILL SEE SNOW UP THROUGH 4 PM. BRIEF FREEZING RAIN IS
  POSSIBLE THROUGH THIS AFTERNOON.

* ACCUMULATION...UP TO 3 INCHES OF TOTAL SNOW IS POSSIBLE.

* IMPACTS...SLIPPERY ROADS THAT WILL MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING.

&&

$$

WAZ513-567>569-100530-
/O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T1100Z/
OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
124 PM PST FRI DEC 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* TIMING...THE THREAT OF CONTINUED SNOWFALL LOOKS TO REMAIN OVER 
  THE MOUNTAINS OF WESTERN WASHINGTON THROUGH THE DAY TODAY BEFORE 
  STARTING TO TAPER OFF DURING THE OVERNIGHT HOURS TONIGHT. 
  INCREASED EAST TO SOUTHEAST WINDS COMBINED WITH EXPECTED SNOW MAY 
  REDUCE VISIBILITY AT TIMES. 

* ACCUMULATION...ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES OF 
  ARE EXPECTED THROUGH THIS EVENING. 

* MAIN IMPACT...TRAVEL WILL BE AFFECTED AS ROADS MAY BECOME 
  SLIPPERY AND WINDS COMBINED WITH SNOW MAY REDUCE VISIBILITY AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE PLANNING ON TRAVEL THROUGH TONIGHT SHOULD EXPECT WINTER
DRIVING CONDITIONS.

&&

$$

WAZ503-100530-
/O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T0800Z/
WESTERN WHATCOM COUNTY-
124 PM PST FRI DEC 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* TIMING...SNOW SHOWERS WILL CONTINUE OVER WESTERN WHATCOM COUNTY 
  THROUGH TONIGHT. SUB-FREEZING AIR FLOWING OUT OF THE FRASER RIVER 
  VALLEY WILL KEEP THE PRECIPITATION AS SNOW OVER THE AREA THROUGH 
  THIS EVENING. THERE COULD BE SOME BRIEF FREEZING RAIN NEAR THE 
  COAST AT TIMES AND OVER THE WHOLE AREA LATER TONIGHT AS THE COLD 
  AIR STARTS TO MIX OUT. 

* ACCUMULATION...UP TO AN ADDITIONAL 2 INCHES OF SNOW WITH LOCAL 3 
  INCH ACCUMULATIONS IS POSSIBLE THROUGH THIS EVENING. 

* MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADS WILL BE SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
342 
WWUS46 KSEW 092313
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
313 PM PST FRI DEC 9 2016

WAZ555-100600-
/O.CON.KSEW.WS.W.0012.000000T0000Z-161210T0600Z/
EAST PUGET SOUND LOWLANDS-
313 PM PST FRI DEC 9 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* TIMING...SNOW SHOWERS WILL CONTINUE TO MOVE ACROSS THE EAST PUGET 
  SOUND LOWLANDS THROUGH THIS EVENING. 

* LOCATION...THE PORTION OF THE EAST PUGET SOUND LOWLANDS CLOSEST
  TO THE CASCADES...INCLUDING LOCATIONS LIKE NORTH BEND...
  ENUMCLAW...AND GOLD BAR. THE PROXIMITY OF THE CASCADES IS
  PROVIDING SOME UPSLOPE ENHANCEMENT TO THE SHOWERS AND IS ALSO
  TRAPPING COLD AIR NEAR THE SURFACE.

* ACCUMULATION...UP TO AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS
  POSSIBLE NEAR THE CASCADES THROUGH THIS EVENING WITH LOCALIZED 6
  TO 12 INCH ACCUMULATIONS. THERE HAVE ALREADY BEEN SEVERAL
  REPORTS OF 6 INCHES OR MORE ACCUMULATION. ACCUMULATIONS WILL BE
  HIGHER CLOSER TO THE CASCADES.

* IMPACTS...SLIPPERY ROADS THAT WILL MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...
AND WATER N YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ503-100800-
/O.EXT.KSEW.WW.Y.0032.000000T0000Z-161210T1200Z/
WESTERN WHATCOM COUNTY-
313 PM PST FRI DEC 9 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...

* TIMING...SNOW SHOWERS WILL CONTINUE OVER WESTERN WHATCOM COUNTY
  THROUGH TONIGHT. SUB-FREEZING AIR FLOWING OUT OF THE FRASER
  RIVER VALLEY WILL KEEP THE PRECIPITATION AS SNOW OVER THE AREA
  THROUGH TONIGHT. THERE COULD BE SOME BRIEF FREEZING RAIN NEAR
  THE COAST AT TIMES.

* ACCUMULATION...UP TO AN ADDITIONAL 2 INCHES OF SNOW WITH LOCAL 3
  INCH ACCUMULATIONS IS POSSIBLE THROUGH TONIGHT. 

* MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADS WILL BE SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING.

&&

$$

WAZ506-100015-
/O.CON.KSEW.WW.Y.0033.000000T0000Z-161210T0000Z/
WESTERN SKAGIT COUNTY-
313 PM PST FRI DEC 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* TIMING...MAINLY THROUGH 1 PM THIS AFTERNOON BUT LOCALIZED AREAS 
  COULD STILL SEE SNOW UP THROUGH 4 PM. BRIEF FREEZING RAIN IS 
  POSSIBLE THROUGH THIS AFTERNOON. 

* ACCUMULATION...UP TO 3 INCHES OF TOTAL SNOW IS POSSIBLE.

* IMPACTS...SLIPPERY ROADS THAT WILL MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WAZ513-567>569-100800-
/O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T1100Z/
OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
313 PM PST FRI DEC 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* TIMING...THE THREAT OF CONTINUED SNOWFALL LOOKS TO REMAIN OVER 
  THE MOUNTAINS OF WESTERN WASHINGTON THROUGH THE DAY TODAY BEFORE 
  STARTING TO TAPER OFF DURING THE OVERNIGHT HOURS TONIGHT. 
  INCREASED EAST TO SOUTHEAST WINDS COMBINED WITH EXPECTED SNOW MAY 
  REDUCE VISIBILITY AT TIMES. 

* ACCUMULATION...ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES OF
  ARE EXPECTED THROUGH THIS EVENING...EXCEPT UP TO 10 INCHES
  POSSIBLE OVER THE CASCADES OF KING AND SNOHOMISH COUNTY.

* MAIN IMPACT...TRAVEL WILL BE AFFECTED AS ROADS MAY BECOME 
  SLIPPERY AND WINDS COMBINED WITH SNOW MAY REDUCE VISIBILITY AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE PLANNING ON TRAVEL THROUGH TONIGHT SHOULD EXPECT WINTER
DRIVING CONDITIONS.

&&

$$
352 
WWUS46 KSEW 100403
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
803 PM PST FRI DEC 9 2016

WAZ555-101100-
/O.EXT.KSEW.WS.W.0012.000000T0000Z-161210T1100Z/
EAST PUGET SOUND LOWLANDS-
803 PM PST FRI DEC 9 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 AM PST SATURDAY...

* TIMING...A BAND OF MODERATE TO HEAVY SHOWERS WILL MOVE INTO THE
  EAST PUGET SOUND LOWLANDS BY 9 PM AND CONTINUE UNTIL ABOUT 1 AM
  LATE TONIGHT. 

* LOCATION...THE PORTION OF THE EAST PUGET SOUND LOWLANDS CLOSEST 
  TO THE CASCADES...INCLUDING LOCATIONS LIKE NORTH BEND... 
  ENUMCLAW...AND GOLD BAR. THE PROXIMITY OF THE CASCADES IS 
  PROVIDING SOME UPSLOPE ENHANCEMENT TO THE SHOWERS AND IS ALSO 
  TRAPPING COLD AIR NEAR THE SURFACE. 

* ACCUMULATION...AN ADDITIONAL 3 TO 5 INCHES OF SNOW IS LIKELY
  TONIGHT WITH THIS BAND OF SHOWERS. THIS WILL ADD TO THE HEAVY
  SNOWFALL TOTALS THAT OCCURRED TODAY. HEAVIEST ACCUMULATIONS WILL
  BE AT LOCATIONS NEAR THE CASCADES.

* IMPACTS...SLIPPERY ROADS THAT WILL MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...
FOOD... AND WATER N YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WAZ513-567>569-101100-
/O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T1100Z/
OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
803 PM PST FRI DEC 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* TIMING...SNOWFALL WILL CONTINUE OVERNIGHT AND WILL DIMINISH
  DURING THE EARLY MORNING HOURS ON SATURDAY. 

* ACCUMULATION...ADDITIONAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES
  OF SNOW ARE EXPECTED OVERNIGHT.

* MAIN IMPACT...TRAVEL WILL BE AFFECTED AS ROADS MAY BECOME 
  SLIPPERY AND WINDS COMBINED WITH SNOW MAY REDUCE VISIBILITY AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE PLANNING ON TRAVEL THROUGH TONIGHT SHOULD EXPECT WINTER
DRIVING CONDITIONS.

&&

$$

WAZ503-101200-
/O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T1200Z/
WESTERN WHATCOM COUNTY-
803 PM PST FRI DEC 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

* TIMING...SNOW SHOWERS WILL CONTINUE OVER WESTERN WHATCOM COUNTY 
  THROUGH TONIGHT. SUB-FREEZING AIR FLOWING OUT OF THE FRASER RIVER 
  VALLEY WILL KEEP THE PRECIPITATION AS SNOW OVER THE AREA THROUGH 
  TONIGHT. THERE COULD BE SOME BRIEF FREEZING RAIN NEAR THE COAST 
  AT TIMES. 

* ACCUMULATION...UP TO 3 INCHES OF SNOW EXPECTED TONIGHT.

* MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADS WILL BE SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING.

&&

$$

WEATHER.GOV/SEATTLE
433 
WWUS46 KSEW 101055
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
255 AM PST SAT DEC 10 2016

WAZ555-101200-
/O.EXP.KSEW.WS.W.0012.000000T0000Z-161210T1100Z/
EAST PUGET SOUND LOWLANDS-
255 AM PST SAT DEC 10 2016

...WINTER STORM WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

PRECIPITATION HAS COME TO AN END OVER MUCH OF THE WARNING AREA.
WHILE ADDITIONAL RAIN OR SNOW IS POSSIBLE OVERNIGHT...ACTIVITY IS
EXPECTED TO BE SCATTERED AND AMOUNTS WILL BE LIGHT. THUS...THE
WARNING WILL BE ALLOWED TO EXPIRE.

$$

WAZ503-101200-
/O.CAN.KSEW.WW.Y.0032.000000T0000Z-161210T1200Z/
WESTERN WHATCOM COUNTY-
255 AM PST SAT DEC 10 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

PRECIPITATION HAS COME TO AN END OVER MUCH OF THE ADVISORY AREA.
WHILE ADDITIONAL RAIN OR SNOW IS POSSIBLE OVERNIGHT...ACTIVITY IS
EXPECTED TO BE SCATTERED AND AMOUNTS WILL BE LIGHT. THUS...THE
ADVISORY HAS BEEN CANCELLED.

$$

WAZ513-567>569-101200-
/O.EXP.KSEW.WW.Y.0032.000000T0000Z-161210T1100Z/
OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
255 AM PST SAT DEC 10 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING...

PRECIPITATION HAS COME TO AN END OVER MUCH OF THE ADVISORY AREA.
WHILE ADDITIONAL RAIN OR SNOW IS POSSIBLE OVERNIGHT...ACTIVITY IS
EXPECTED TO BE SCATTERED AND AMOUNTS WILL BE LIGHT. THUS...THE
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 9, 9:56 AM PST, 3 hours 28 minutes earlier.

Area forecast discussion, Dec 9, 9:56 AM PST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
956 AM PST Fri Dec 9 2016

.SYNOPSIS...An approaching upper level trough with moist westerly
flow aloft will maintain showers over Western Washington through
this weekend. Residual spotty sub-freezing air over the area this
morning will mix out this afternoon. High pressure building over
British Columbia will spread cold air southward across the area on
Monday. Some snow showers are possible as the cold air mass spreads
south. Dry northerly flow aloft next week will maintain a cold dry
weather pattern for much of the week.

&&

.SHORT TERM...Warm air spreading northward behind a warm front has
been enough to push temperatures to just above freezing for most of
W WA this morning. As a result the showers moving across the area
have been falling as primarily rain. Some residual cold pockets
where temperatures are still hanging just below freezing may still
get some brief light snow or light freezing rain. Most notable would
be the east Puget Sound like Maple Valley, Fall City, Duvall, east
of Snohomish. The freezing temperatures will likely mix out before
midday. The other main spot would be western Whatcom county where
sub0-freezing cold air is still spilling out of the Fraser River
valley. The winter weather advisory continues until noon today and
could be extended if warming is slower to take hold.

For this weekend, the stacked upper level and surface low near
50N/135W this morning will slowly move E toward W WA, moving
overhead Saturday night. The approaching low will maintain moist
westerly flow aloft over the area with lots of showers. After the
low has dissipated early Sunday morning, a broad upper level trough
will remain over the region, allowing the moist westerly flow aloft
and showers to continue. Temperatures will be pretty close to normal
with highs in the lower to mid 40s and lows in the 30s. Kam

.LONG TERM...The weather pattern will become interesting again late
Sunday through Tuesday. The extremely cold air that has been over
Alaska will begin to relocate toward warmer climes. The models are
in agreement that some of this modified arctic air will push south
over the B.C. interior this weekend eventually piling up over the
southern B.C. interior on Sunday. This will set up another Fraser
River valley outflow event, mostly likely on Monday. At this point
it looks there could be a short period of snow over the interior of
W WA sometime on Monday as the modified arctic front moves southward
across the interior. At the same time the arctic air also pushes
westward out the Strait of Juan de Fuca, usually bringing upslope
snow to the land areas along the western strait. The timing of when
the modified arctic front moves across W WA is still highly
uncertain and probably won't be resolved until later this weekend.

After the modified arctic air spreads over W WA. Dry northerly flow
aloft will persist over the area through most of next week, for
colder than normal temperatures. Kam

&&

.AVIATION...An upper level low will remain over the Pacific
Northwest and British Columbia through Sunday. Moderate southwest
flow aloft. Moist at all levels and weakly unstable near the coast.

Warmer air aloft has changed precipitation to mostly rain except
snow continues along the Strait and over Western Whatcom county at
the CLM and BLI terminals. A period of Freezing rain is possible at
the BLI terminal later today and even possibly into this evening
with any ice accumulation there less than a quarter inch. Another
warm front tonight should switch over any residual freezing
precipitation to rain by midnight. Cigs mostly MVFR today.

KSEA...Precipitation has transitioned to rain which will continue at
times through tonight as another weak warm front passes the terminal
around midnight. Mostly MVFR cigs. Some break in rain Saturday with
some VFR SCT-BKN low or mid clouds possible. More rain moves in
Saturday evening with lowering cigs. dtm

&&

.MARINE...A warm front will cross the waters late this afternoon and
evening and pass through the interior waters by midnight. A trailing
998 mb surface low will track across the north coastal waters and
north interior Saturday afternoon and night. Gales are likely
Saturday and Saturday evening over the coastal waters. Small craft
winds most other waters through tonight except Puget Sound, although
southwesterly Small craft winds could occur behind the warm front
later tonight. dtm

&&

.HYDROLOGY...No flooding is expected over the next week.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 3 AM PST Saturday for Cascades of
     Pierce and Lewis Counties-Cascades of Snohomish and King
     Counties-Cascades of Whatcom and Skagit Counties-Olympics.

     Winter weather advisory for East Puget Sound lowlands, western
     Skagit county until 4 PM.

     Winter Weather Advisory until midnight PST tonight for Western
      Whatcom County.

PZ...Small Craft Advisories are in effect for all waters except
      the Puget Sound/Hood Canal.

 	 Gale Watches are in effect for the coastal waters from Cape
	 Flattery to Cape Shoalwater from 10 NM out to 60 NM and
	 for the east entrance to the Strait of Juan de Fuca for
 	 Saturday.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

In the hours before

Local storm report, Dec 9, 8:52 AM PST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
852 AM PST FRI DEC 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     SNOW             4 SW EVERETT            47.92N 122.25W
12/09/2016  M1.3 INCH        SNOHOMISH          WA   TRAINED SPOTTER

            TOTAL SNOWFALL

0851 AM     FREEZING RAIN    2 SSW MAPLE VALLEY      47.38N 122.03W
12/09/2016  M0.50 INCH       KING               WA   TRAINED SPOTTER

            GLAZE THICKNESS BETWEEN 1/4 TO 1/2 INCH. LIGHT FREEZING
            RAIN OCCURRING WITH SOME PELLETS. TEMPERATURE 30 DEGREES.
            ELEVATION 664 FEET.

&&

GRUB
Local storm report, Dec 9, 9:34 AM PST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
934 AM PST FRI DEC 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     SNOW             3 SSE CLEARVIEW         47.80N 122.10W
12/09/2016  M2.5 INCH        SNOHOMISH          WA   TRAINED SPOTTER

            CURRENTLY 32 DEGREES WITH RAIN/SNOW MIX. ELEVATION 500
            FEET.

&&

GRUB
Local storm report, Dec 9, 9:37 AM PST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
937 AM PST FRI DEC 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     SNOW             W GARDINER              48.05N 122.92W
12/09/2016  M1.3 INCH        JEFFERSON          WA   TRAINED SPOTTER

            ELEVATION 290 FEET. TEMP 34.

&&

GRUB
Local storm report, Dec 9, 11:28 AM PST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1128 AM PST FRI DEC 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     SNOW             2 SSW LAKEWOOD          47.14N 122.55W
12/08/2016  M1.0 INCH        PIERCE             WA   TRAINED SPOTTER

            PAST 6 HOURS.

0734 AM     SNOW             4 SE LACEY              46.99N 122.75W
12/09/2016  M3.0 INCH        THURSTON           WA   PUBLIC

            SNOWFALL SINCE 7 PM THURSDAY.

1030 AM     SNOW             1 ENE ELWHA             48.06N 123.57W
12/09/2016  E6.0 INCH        CLALLAM            WA   TRAINED SPOTTER

            TOTAL SNOW ON THE GROUND AS OF 1030 AM. ELEVATION 200
            FEET.

&&

GRUB
Local storm report, Dec 9, 12:56 PM PST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1256 PM PST FRI DEC 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     SNOW             9 NE ARLINGTON          48.28N 122.02W
12/09/2016  M3.0 INCH        SNOHOMISH          WA   TRAINED SPOTTER

            CURRENTLY 32 DEGREES. RECEIVED SOME FREEZING RAIN
            OVERNIGHT. ROADS ICY AND TREACHEROUS.

&&
Local storm report, Dec 9, 1:23 PM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
123 PM PST FRI DEC 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     SNOW             1 SW NORTH BEND         47.49N 121.80W
12/09/2016  M4.5 INCH        KING               WA   TRAINED SPOTTER

            TEMPERATURE 28 DEGREES, AND SNOWING MODERATELY.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 2:25 AM PSTGale WatchSEW6 hr
Dec 9, 8:44 AM PSTGale WarningSEW37 hr
Dec 9, 10:05 AM PSTWinter Weather AdvisorySEW6 hr
Dec 9, 2:08 PM PSTSmall Craft Advisory for Rough BarSEW7 hr

Nearby

Winter Storm Warnings in Washington, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.